View Full Version : My finasteride side effects disappeared

03-28-2016, 02:00 AM
Hi everyone

First of all I just wanted to say I'm posting because I wanted to add my voice to the community. I'd been considering getting on fin for a couple of years, and spent some time lurking forums like these. There are a lot of people who post really hysterical stuff about fin side effects and "post finasteride syndrome", and not as many who post about their positive experiences with the drug. So for the benefit of anyone lurking or considering getting on fin like I was, I wanted to share a positive experience with the drug.

I noticed some immediate effects on erection quality and semen thickness the very first day I took the finasteride, but those effects gradually wore off within a few weeks, and were completely eliminated when I switched from ~1.25 mg every day to every other day. The fact that my erections went back to normal immediately after reducing the dosage tells me that any persisting side effects were probably psychological, as there's no medical reason such a minor change should have such an immediate effect, and taking the medication every other day still suppresses DHT levels almost as much as taking it every day. Now I'm 2 months in and I feel completely normal, with the added benefit that my minoxidil treatments seem to be much more effective.

Like many of you, I had gotten myself all worked up reading about the sexual side effects of this drug, and thought that I would have to choose between my hair and my penis. But now I see that most of that is hype and is more psychosomatic than biological. So I do encourage people who are thinking about getting on it to give it a shot. I don't believe those who claim that side effects would linger after stopping the drug, as no other enzyme inhibitor works that way. People who take aromatase inhibitors for breast cancer know that the minute they stop taking their letrozole, their estrogen levels will rise and they'll be at risk. So if fin works anything like those drugs, there's no reason to believe it should cause DHT suppression after administration of the drug ceases.

Anyways, I just wanted to share my experiences. I am on a relatively low dose of fin, so I can't guarantee my response would be the same as someone on dutasteride or on 5 mg of fin daily. It does seem like complete suppression of DHT would have some effect on bodily function. I have seen a few studies floating around saying DHT is important in maintaining erection quality. However, I feel that my example shows that, at the very least, one can reduce DHT levels signficantly without issue.

03-28-2016, 07:18 PM
I realized a few days ago that I may have experienced the "brain fog" side effect that a lot of guys on here were describing. I stopped taking Fin a few months ago and realized that my thoughts are much clearer now. I recall a few times telling friends about a movie that I had seen the night before but not being able to recall the names of some of the actors. I knew who the actors were, but for some reason I couldn't recall their name. This happened fairly often. At the time I thought it was because I had a lot going on in my life, and my mind was always "on", but nothing has changed in my life since, but my thoughts are much clearer now.